It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Amiodarone

Re: Amiodarone

[ Back to Messages ]

Message

Posted by George Cox on August 09, 2000 at 00:30:50:

In Reply to: Re: Amiodarone posted by Luanne on December 12, 1999 at 13:37:44:

: Hi Missy

: I am amioderone for heart palpatations and flutters. I was on Sotalol, then Propofanal (spelling?) and after neither seemed to work they put me on this Amioderone. I am still having the flutters and palpatations. They are going to do a catherization to check and see if the flutters all all coming from one area of the heart and if so they may be able to a Ablation (which as I understand it is burning tissue which is starting the flutters). If this works then I won't need to take the Amioderone anymore. I am told that Amioderone is powerful stuff and is usually only used if absolutely needed. My sister-in-law's father is on it and has just found out he has a gouiter (spelling?) on his thyroid gland caused by this med. If you do go on this med. make sure they check your thyroid count (by blood test) often! I am having numerous headaches, loss of appetite (I'm hungry just can't seem to get it down), tired, have cold and hot spells and my hands and feet are cold all the time. I am also told you may get some minimal hair loss. Ask your doctor if could try the Sotalol or Propophanal (spelling-sorry) first. The amioderone is also very expensive compared to these. Good luck and please keep me posted whether you end up taking it or not. Thanks...Luanne

:
: : My cardiologist is changing my medication from Lanoxin to Amiodarone. I am post mitral valve replavement with chronic
: : atrial fibrillation. I am afraid of the side effects associated with this medicine but also would like the
: : benefits provided.
: : Is anyone familiar with this medication? Has anyone had any success with this medicine?
: : How about side effects? Is it worth it?
: : Thanks
: : Missy
I have a very similay experience-If the amioderone has had its way you will be dead and never see this.
I was fortunate and it attacted my optic nerves and I was taken off it before it killed me.
after 10 mo. it is still visiable on my optic nerves I am about 80% blind. I lost all except part of my left eye.
I was on the generic Pacerone made by upsher-smith they just this year 2000 feb. put optical neopathy
as a possiable side effect. If you are still alive get an insert from your druggist and you will see
that over 75% have side effects most worse than blindness. It plainly says that it is a last resort
drug and is to be used only for ventricular fib. not atriel fib. after going legally blind I had the
ablation procedure and it cured my atriel fib. so I no longer have a heart problem but I am a near
invalid and have to be transported since I can no longer drive. It is difficult not to be bitter toward
doctors who you trust to give such a poison to you when there are alternatives availiable such as
ablation. It is evil when they keep information from you just so they can make more money.
Nobody would take this stuff if it were explained to them what it will do to them, Except if you
had a heart attact and without it would die, and then only long enough to be switched to something
less lethal. I hope that you are off it and on the road to recovery. sincerely, George.



Follow Ups




All times are GMT -7. The time now is 05:17 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!